Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do fever, nausea and sore joints and head indicate?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 10406 Questions

default
Posted on Tue, 15 May 2018 in Medicines and Side Effects
Question: Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
paracetamol, ibuprofen if needed, dramamine/peptobismol, fluids, rest

Detailed Answer:
HI, thanks for using healthcare magic

Fever, nausea, joint pain and soreness, most commonly occur with viral infections. They are non specific symptoms that can occur with different viral infections

At this point there is no indication of the particular organ system affected eg cough or cold symptoms point to the respiratory tract
Vomiting and/or diarrhea point to the GI tract etc

At this point, the tylenol extra strength is fine. Ibuprofen can be added for extra relief once you are not in an area associated with mosquito illnesses like dengue. Ibuprofen or the other NSAIDs cannot be used in those conditions.

Fluids and rest would also be important.
Dramamine or peptobismol can be added to help with the nausea

When/if additional symptoms occur then meds can be used directly to treat those symptoms but at the moment the tylenol or ibuprofen can help with pain and fever

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Paracetamol

doctor1 MD

: I have a 1 yr old son. He had been prescribed amoxicillin 2 months back when he had fever. The fever got subsided. But now he is having occasional fever and Paracetamol suspension does not seem to work. Can I administer another course of amoxicillin (antibiotic) now, since it has been only two months since he last took a course of antibiotic?

doctor1 MD

My 2 year old son spiked a 107 degree fever last week Thursday, which resolved itself overnight with Ibuprofen and Acetaminophen. Tuesday night he woke up and vomitted x1 in his crib, I gave him Zofran and he was fine the rest of the night. Last night, Wednesday, he vomited again after drinking a lot of water and having the hiccups. This morning he has been having so many hiccups, should I be worried?

doctor1 MD

I had a lumbar puncture today that came back with normal results after 24 hour a headache that was sudden onset and photosensitive and half hourly vomitting for atleast 5 hours until I got to the hospital and was gven IV analgesics, paracetmol and a lot of morphine. I am now home again and have blood in my stool. Could this be related to the LP?

doctor1 MD

I have overdosed on paracetamol over the last 5 days as follows: Day 1 - 24 x 500mg Day 2 - 16 x 500mg Day 3 none Day 4 - 8 x 500mg Day 5 - 20 x 500mg As stupid as this was and without comment on my psychological being (im dealing with that), should I go to the doctors or is the damage now done and is it too late to fix any problems from now? Its been 12 hours since the last intake and for the first time, I was sick 8 hours afterwards. Now got chest pains, stomach ache and right side pain below ribs.

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine instructions states check with your doctor if you have asthma . do you have any other pain reliever or pain...

doctor1 MD

Hi..8.5 month old baby got a fever 99 degree Fahrenheit..Baby little irritated. Duty doc only available. Gave babygesic & sinarest af ( .6 ml, 3 times a day)cani give him other foods now? Citrus fruits? Anything to be worried

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??